Patient Comments: Flu Vaccination - Side Effects

Did you have any side effects from your flu vaccination?

Comment from: Cassie, 65-74 Female (Caregiver) Published: October 07

I still have very sore muscles and spasms in my arm where flu shot was given; 9 days later. I could not lift my arm at all for 3 days. I also got weak and almost passed out about 4 hours after the shot, proceeded to have chills for 3 hours after that. I have had flu shots since my 20s (now 67) and never had a reaction like this. I am very worried about the pain in my upper arm/shoulder, it almost feels like a torn muscle or worse; something wrong in rotator cup.

Was this comment helpful?Yes
Comment from: Marta, 65-74 Female (Patient) Published: October 03

I had a flu shot on Monday morning, and by afternoon I was shivering and running 100.4 fever, headache, and the injection site was very sore with a red disk about 3 inches in diameter. The next two days I had a fever of 102.9 and 102.7 and was very sick. The fever finally broke on Thursday, but I'm still not feeling very well.

Was this comment helpful?Yes
Comment from: No more flu shot, 35-44 Female (Patient) Published: October 02

I started waiving the flu shot in 2009. For the two years previous I had bad muscle pain for months, and in 2008 I couldn't use my arm for nine months, it kept me awake at night and I couldn't lift it above my waist due to pain and weakness. I now work in healthcare and today I was told if I didn't get the shot I'd have to wear a mask every day. So be it. I'll get one for every holiday. I did try to report my adverse reactions to the flu hotline and they made it impossible. The shots were received at flu clinics so I couldn't supply all their information they wanted so they wouldn't accept my report.

Was this comment helpful?Yes
Comment from: VA in PA, 55-64 Female (Patient) Published: September 29

I received my annual flu shot from my employer on 9/23/14. On 9/24 the injection site was inflamed and swollen about 2 inches in diameter. On 9/25 I then experienced joint pain and headache. On 9/26 my hand on the side that I received the dose was weak and painful (I do have degenerative joint disease in this hand). Normally, with past inoculations I had one day of feeling. I will continue to get flu shot 4 days are better than 2 weeks or even 3 months that I have read for patients dealing with H1N1.

Was this comment helpful?Yes
Comment from: deeabee, 65-74 Female (Patient) Published: September 25

I received the flu shot at work, and now I wish I hadn't. It's been one week since the injection, and I have such severe muscle pain in my shoulder and arm that I can't sleep on my left side. It's so painful to try to even pull a shirt over my head, and the pain sometimes goes down to my hand and fingers. I was perfectly fine and had no aches and pain like this before that flu shot! What a mistake, but this never happened before the other times I was given the flu vaccine. I will never get another one!

Was this comment helpful?Yes
Comment from: Morty2, 65-74 (Patient) Published: September 05

I was told they had a different flu shot, stronger, for elderly this year so I opted for it. No problems for about 40 minutes. Arm got very red, hot and very itchy from injection site to elbow. That was 2 days ago, and it is still red (looks like sunburn), hot, sore, and somewhat itchy. I think I will pass on the shot next year!

Was this comment helpful?Yes
Comment from: marget, 65-74 Female (Patient) Published: July 21

I had flu vaccine incorporating swine flu in 2014. I was unwell for a couple of weeks (never get sick) and since then have lost sense of smell and taste. The loss of smell is causing concern as I do not smell anything burning and had a few frights recently. The loss of taste means no more enjoyment of food, nothing enjoyed, just eat irregularly as we need to eat.

Was this comment helpful?Yes
Comment from: EM, 7-12 Female (Caregiver) Published: July 16

My daughter had the flu jab October 13 and the next day the tips of her fingers started bleeding. It is now July, she has missed nearly a whole year of school and almost daily her skin is bleeding, legs, face, arms, and thighs. We have seen lots of doctors and no one has ever seen anything like it and have no prognosis. She has been on steroids and now just stopped taking them as she had been on them for 7 months. We are desperate for some help.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu Vaccine (Flu Shot) - Experience Question: Please describe your experience with the flu shot.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors